Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 47, NWS Hastings, NE

May 19, 2011Osborne County, Smith County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at May 19, 2011, 1:50 AM CDT for Osborne County, Smith County, Kansas. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2011, 1:50 AM CDT (06:50 UTC)
Expired
May 19, 2011, 2:15 AM CDT
In force
25 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Osborne County, KS, Smith County, KS

The radar

The Grand Island radar (KUEX), 90 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 1:58 AM CDTHAIL 0.75Osborne, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.8 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

204 
WUUS53 KGID 190650
SVRGID
KSC141-183-190715-
/O.NEW.KGID.SV.W.0047.110519T0650Z-110519T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
150 AM CDT THU MAY 19 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHEASTERN SMITH COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 215 AM CDT

* AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
  MILES SOUTH OF CEDAR TO TIPTON...AND MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OSBORNE...HARLAN...PORTIS AND DOWNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3952 9904 3953 9904 3971 9872 3971 9850
      3970 9850 3917 9850
TIME...MOT...LOC 0650Z 208DEG 38KT 3957 9892 3932 9852
WIND...HAIL <50MPH 1.00IN

$$
WESELY
2 follow-up statements
698 
WWUS53 KGID 190702
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
202 AM CDT THU MAY 19 2011

KSC141-183-190715-
/O.CON.KGID.SV.W.0047.000000T0000Z-110519T0715Z/
SMITH KS-OSBORNE KS-
202 AM CDT THU MAY 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
OSBORNE AND SOUTHEASTERN SMITH COUNTIES UNTIL 215 AM CDT...

AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GAYLORD TO
TIPTON...MOVING NORTHEAST AT 45 MPH.

IN ADDITION...AT 158 AM CDT...PENNY SIZE HAIL WAS REPORTED IN THE 
TOWN OF OSBORNE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  DOWNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3952 9904 3953 9904 3971 9872 3971 9850
      3970 9850 3917 9850
TIME...MOT...LOC 0700Z 208DEG 38KT 3966 9885 3941 9845
WIND...HAIL <50MPH 1.00IN

$$
WESELY
761 
WWUS53 KGID 190711
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
211 AM CDT THU MAY 19 2011

KSC141-183-190721-
/O.EXP.KGID.SV.W.0047.000000T0000Z-110519T0715Z/
SMITH KS-OSBORNE KS-
211 AM CDT THU MAY 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN OSBORNE AND
SOUTHEASTERN SMITH COUNTIES WILL EXPIRE AT 215 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

LAT...LON 3952 9904 3953 9904 3971 9872 3971 9850
      3970 9850 3917 9850
TIME...MOT...LOC 0711Z 208DEG 38KT 3976 9878 3951 9838

$$

FAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 12:17 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 19, 12:17 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1217 AM CDT THU MAY 19 2011

.AVIATION...06Z TAF. LOTS OF AVIATION CONCERNS DURING THE TAF
PERIOD. A LINE OF TSTMS HAS DEVELOPED IN NC KANSAS AND WITH AN
INCREASING LLVL JET TONIGHT...THE CONVECTION WILL SPREAD NORTH
INTO KGRI PRIOR TO DAYBREAK. WINDS WILL BE GUSTY FM AN EASTERLY
DIRECTION WITH GUSTS NEAR 25KTS EXPECTED STARTING OVERNIGHT AND
LASTING INTO THURSDAY. LIFR CIGS WILL WORK THEIR WAY NORTH IN
INCREASING LLVL MOISTURE AND WHEN TSTMS ARE NOT AROUND...AREAS OF
DRIZZLE LOOK PROMISING. VSBYS WILL BE REDUCED FM CONVECTION AND IN
FOG/DRIZZLE WITH IFR VSBYS FOR THE MOST PART. HAVE DROPPED THUNDER
MENTION FOR A FEW HOURS THURSDAY AFTN BUT BROUGHT THUNDER BACK IN
LATER IN THE EVENING WITH NEXT ROUND OF CONVECTION DEVELOPING.
STRONG TO SEVERE STORMS MAY DEVELOP TONIGHT WITH CHCS FOR SEVERE
WEATHER CONTINUING ON THURSDAY.

&&

.PREV DISCUSSION... /ISSUED 943 PM CDT WED MAY 18 2011/

UPDATE...PRIMARY UPDATE WAS TO DELAY THE ONSET OF PRECIPITATION
FOR MOST AREAS UNTIL AFTER MIDNIGHT. IN FACT...AREAS NORTH OF
INTERSTATE 80 MAY SEE LITTLE MORE THAN SPRINKLES UNTIL AROUND
DAYBREAK TOMORROW. THE LOW LEVEL JET SHOULD HELP TO FIRE
THUNDERSTORMS UP AFTER MIDNIGHT ACROSS NORTHERN KANSAS. THESE
THUNDERSTORMS WILL THEN TRACK NORTH INTO SOUTHERN NEBRASKA BUT MAY
NOT REACH OUR NORTHERN MOST ZONES LIKE GENOA AND ORD UNTIL AFTER
DAYBREAK OR POSSIBLY EVEN MID MORNING.

ELEVATED INSTABILITY WILL INCREASE OVERNIGHT ACROSS KANSAS. THERE
IS STILL THE POTENTIAL FOR A FEW MARGINALLY SEVERE THUNDERSTORMS
DURING THE PRE DAWN HOURS PRIMARILY OVER KANSAS WITH MUCAPE VALUES
AS HIGH AS 1000 TO 1500 J/KG. MUCAPE VALUES WILL FALL OFF
QUICKLY FURTHER NORTH OVER NEBRASKA...TO LESS THAN 500 J/KG FOR
AREAS NORTH OF I-80 PRIOR TO DAWN.

PREV DISCUSSION... /ISSUED 347 PM CDT WED MAY 18 2011/

SHORT TERM...TONIGHT THROUGH 12Z FRIDAY.  THE MAIN CONCERNS OVER
THE NEXT COUPLE OF DAYS WILL BE THE CHANCE OF RAIN...ALONG WITH
SEVERE WEATHER POSSIBILITIES.  KUEX WSR-88D THIS AFTERNOON CONTINUES
TO SHOW A FEW SHOWERS MOVING ACROSS FAR NORTHERN PARTS OF THE
FORECAST AREA...WITH POSSIBLY A LITTLE BIT OF DRIZZLE IN THE SOUTH
AND WEST.  MID AFTERNOON MSAS SURFACE ANALYSIS PLACED A RIDGE ACROSS
THE MID AND UPPER MISSISSIPPI RIVER VALLEY AREA...WHILE A TROUGH WAS
LOCATED FROM NORTHERN TEXAS INTO PARTS OF SOUTHERN COLORADO.

FOR TONIGHT INTO EARLY THURSDAY MORNING...ISENTROPIC LIFT IS AGAIN
EXPECTED TO INCREASE AND SPREAD ACROSS THE FORECAST AREA FROM
SOUTHWEST TO NORTHEAST.  THIS WILL BRING MORE RAIN CHANCES TO THE
REGION...WITH THE MORE ORGANIZED AREA OF PRECIPITATION EXPECTED
OVERNIGHT AS THE ISENTROPIC LIFT IS MAXIMIZED.  THE LOW LEVEL JET
WILL ALSO INCREASE THIS EVENING...AND BY 06Z SHOULD BE FOCUSED INTO
NORTH CENTRAL KANSAS.  INSTABILITY IS RATHER LIMITED
INITIALLY...HOWEVER AS THE NIGHT PROGRESSES AND MOISTURE IS DRAWN
NORTH...MUCAPE VALUES RISE INTO THE 1000-1500 J/KG RANGE ACROSS THE
SOUTH.  THIS COULD BRING A FEW STRONG...TO PERHAPS SEVERE STORMS
LATE TONIGHT ACROSS NORTH CENTRAL KANSAS...WITH THE PRIMARY CONCERN
BEING HAIL TO THE SIZE OF QUARTERS.

THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
THURSDAY...THOUGH THE BETTER CHANCES DURING THE MORNING SHOULD
GRADUALLY SHIFT NORTH INTO PARTS OF CENTRAL NEBRASKA.  WINDS COULD
ALSO BE A CONCERN EARLY IN THE DAY WITH THE LATEST GFS NUMERICAL
GUIDANCE SUGGESTING WIND ADVISORY LEVEL SPEEDS IN WESTERN PORTIONS
OF THE FORECAST AREA.  THE NAM ALSO SHOWS BREEZY CONDITIONS...BUT IS
NOT AS STRONG AS THE GFS...AND THIS APPEARS TO STEM FROM DIFFERENCES
IN THEIR HANDLING OF THE SURFACE LOW POSITION.  THE GFS PLACES THE
LOW IN EASTERN COLORADO...WHILE THE NAM HAS IT IN SOUTHWEST KANSAS.
THE SREF/GEM AND ECMWF ARE MORE SUPPORTIVE OF THE NAM POSITION...SO
WILL FOLLOW THAT GO BREEZY/WINDY IN THE GRIDS...BUT NOT CARRY
ADVISORY LEVEL SPEEDS.

THE CONCERN BY THURSDAY AFTERNOON WILL SHIFT BACK TO THUNDERSTORMS.
THE DRYLINE APPEARS TO LINE UP JUST WEST AND SOUTH OF THE FORECAST
AREA BY MID AFTERNOON BEFORE MAKING A SURGE NORTH AND EAST BY LATE
AFTERNOON.  THIS HELPS BRING 0-1KM MLCAPE VALUES NEAR 1000 J/KG INTO
THE FAR SOUTH BY LATE AFTERNOON WITH PLENTY OF DEEP LAYER SHEAR FOR
A FEW SUPERCELLS.  0-1KM SHEAR VALUES INCREASE NEAR/JUST AHEAD OF
THE DRYLINE...AND WILL CONTINUE TO MENTION ALL OF THE SEVERE WEATHER
POSSIBILITIES INCLUDING LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES...THOUGH THE MAIN TORNADO THREAT SHOULD BE CONFINED TO OUR
NORTH CENTRAL KANSAS COUNTIES.

THE LOW LEVEL JET AGAIN DEVELOPS THURSDAY EVENING WITH H85 WARM AIR
ADVECTION / THETA-E ADVECTION ACROSS THE ENTIRE FORECAST AREA.
THIS WILL LEAD TO MORE THUNDERSTORM CHANCES THROUGH THE
NIGHT...THOUGH THE BETTER CHANCES MAY EVENTUALLY SHIFT NORTH AND
EAST OF THE FORECAST AREA AS THE LOW LEVEL JET TURNS SOUTHWESTERLY
AND THE AREA OF MORE ORGANIZED THETA-E ADVECTION EXITS.

LONG TERM...12Z FRIDAY THROUGH WEDNESDAY.  PRIMARY FORECAST
CONCERNS CONTINUE TO LIE WITH MULTIPLE PRECIPITATION
CHANCES...SEVERE WEATHER EARLY ON IN THE PERIOD...AND
TEMPERATURES.

LOOKING AT THE FRIDAY AND SATURDAY TIMEFRAME...CWA CONTINUES TO FEEL
THE EFFECT OF A UPPER LEVEL LOW PRESSURE SYSTEM SITUATED TO THE
NORTHWEST...WHICH REMAINS VERY SLOW TO MOVE DUE TO A RIDGE AXIS
EXTENDING FROM THE GULF UP INTO THE GREAT LAKES REGION BLOCKING THE
PATTERN.  MODELS HAVE COME INTO BETTER AGREEMENT /BUT SOME SLIGHT
DIFFERENCES DO REMAIN/ WITH THE UPPER LEVEL PATTERN AT THE START OF
THE PERIOD...SHOWING AT 12Z FRIDAY THE CENTER OF THE MAIN UPPER
LEVEL LOW PRESSURE SYSTEM OVER ERN WY...BUT STILL VARY SOME ON
WHETHER ITS CENTRAL/NRN PORTIONS OR IN THE SE CORNER.  A 80-90KT JET
CONTINUES TO STREAM INTO THE FROM THE SW...AND EXTENDING TO THE S/SW
OF THE MAIN LOW IS A SHORTWAVE TROUGH AXIS WHICH WILL SWING UP OUT
OF THE ROCKIES ONTO THE PLAINS THROUGH THE DAYTIME HOURS ON
FRIDAY...EVENTUALLY PROVIDING A SPARK FOR ANOTHER ROUND OF
THUNDERSTORM DEVELOPMENT LATER IN THE DAY AFTER SEEING A LULL IN
THE ACTIVITY.  AT THE SURFACE...LOW PRESSURE REMAINS NEAR THE CO/KS
BORDER...AND WHILE MODELS CONTINUE TO VARY ON THE PLACEMENT/STRENGTH
OF A SFC TROUGH AND WARM FRONT...THERE IS BETTER AGREEMENT REGARDING
THE DEVELOPMENT/EASTWARD SHIFT OF THE DRYLINE INTO WRN PORTIONS OF
THE CWA.  THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATER
AFTERNOON/EVENING HOURS AS THE TROUGH AXIS SHIFT IN...AND SEVERE
WEATHER CERTAINLY REMAINS A THREAT...WITH LOW AND DEEP LAYER SHEAR
REMAINING GOOD...AND INSTABILITY NOSING INTO THE CWA IS ACTUALLY
BETTER ACCORDING TO SOME MODEL OUTPUT.  ALONG WITH THE HAIL/WIND
THREAT...ISOLATED TORNADOES WILL ALSO BE A CONCERN WITH THE SFC
BOUNDARIES REMAINING IN CLOSE PROXIMITY...SO WILL INSERT A MENTION
IN THE HWO.  DURING THE OVERNIGHT HOURS FRIDAY/INTO SATURDAY
MORNING...THIS TROUGH AXIS CONTINUES TO SWING THROUGH THE
REGION...AND ALONG WITH INCREASING LIFT FROM A 40ISH KT
LLJ...EXPECTING ACTIVITY TO CONTINUE...ESPECIALLY ACROSS ROUGHLY THE
EASTERN HALF OF THE CWA.

GETTING INTO THE DAYTIME HOURS ON SATURDAY...SIMILAR TO FIRST THING
FRIDAY...WHILE THERE COULD BE SOME LINGERING ACTIVITY...AM EXPECTED
THE CWA TO SEE A BREAK IN THE ACTION FOR AT LEAST PART OF THE DAY.
AS FAR AS THE UPPER LEVEL PATTERN GOES...WHILE THE MAIN LOW ITSELF
HASNT MUCH A WHOLE HECK OF A LOT OF PROGRESS NORTH OR EAST...BUT IT
MAKES A BIT...AND IS EXPECTED TO BE OVER WRN PORTIONS OF SD.
CONFIDENCE IN THE FORECAST FOR SATURDAY IS LOWER...AS IT DEPENDS A
LOT ON WHAT HAPPENS THE NEXT COUPLE OF DAYS.  MODELS NOT IN TOO BAD
OF AGREEMENT SHOWING YET ANOTHER SHORTWAVE TROUGH AXIS SWINGING
AROUND THE BASE OF THE LOW...BRINGING ANOTHER CHANCE FOR
PRECIPITATION.  MAIN DIFFERENCES FOR SATURDAY IS THAT THE MAIN
LIFTING MECHANISM WILL BE A TOUCH FURTHER NORTH...AND THE PRIMARY
SFC FEATURES FURTHER EAST THAN ON FRIDAY.  FOR THIS REASONS
CONTINUED THE LOWER POPS...AND KEPT THEM CONFINED TO THE
NORTHEASTERN HALF OR SO OF THE CWA.  BUT BECAUSE OF THE FEATURES
REMAINING CLOSE TO THE CWA...CANT COMPLETELY RULE OUT CHANCES FOR
STRONG/SEVERE THUNDERSTORMS MAINLY ACROSS EASTERN AREAS...SO WILL
KEEP MENTION GOING IN THE HWO.  ANY ACTIVITY WHICH OCCURS SHOULD BE
BRIEF AS IT CONTINUES SHIFTING NORTHEAST...AND DECIDED TO KEEP THE
SATURDAY NIGHT TIMEFRAME DRY...CONSIDERING THE UNCERTAINTY OF
WHETHER ANYTHING WILL EVEN HAPPEN.

AM KEEPING THE SUNDAY/SUNDAY NIGHT TIMEFRAMES DRY AT THIS POINT WITH
THE CWA SITTING IN THE WAKE OF THIS LATEST SYSTEM...BUT THE ACTIVE
PATTERN LOOKS TO CONTINUE INTO EARLY/MID NEXT WEEK.  HAVE POPS
STARTING ON MONDAY AS LIFT BEGINNING TO INCREASE AS ENERGY
ASSOCIATED WITH THE NEXT UPPER LEVEL LOW PRESSURE SYSTEM DIGGING
ONTO THE WEST COAST AFFECTS THE PLAINS.  CONFIDENCE IN THIS
TIMEFRAME IS EVEN LOWER...AS SOME MORE NOTABLE DIFFERENCES ARISE
BETWEEN MODEL SOLUTIONS AS WE GET THROUGH MONDAY AND INTO TUESDAY.
TIMING LOOKS TO BE THE BIGGEST DIFFERENCE AT THIS POINT...BUT
LOCATION AND WHETHER THIS IS A CLOSED/OPEN SYSTEM ISNT FAR BEHIND.
BOTH THE ECMWF AND GFS SHOW THE CENTRAL/NORTHER PLAINS TAKING THE
BRUNT OF THIS SYSTEM...SO DID RAISE POPS INTO THE CHANCE CATEGORY
FOR TUES/TUESDAY NIGHT...BUT EXPECTED PLENTY OF ADJUSTMENTS WITH
THIS STILL IN THE DAY 6/7 PERIODS.

CONFIDENCE IN THE TEMPERATURE FORECAST THROUGH THE EXTENDED PERIOD
DEFINITELY NOT ON THE HIGH SIDE WITH ALL OF THE PRECIPITATION
CHANCES AND VARYING CLOUD COVER ACROSS THE CWA.  IN GENERAL AM
EXPECTING SUNDAY TO BE THE WARMEST DAY OVERALL WITH THE BEST CHANCE
OF BEING DRY AND SEEING SOME SUN WITH HIGHS EXPECTED IN THE
70S/LOWER 80S...BUT THINK THAT FRIDAY/SATURDAY WILL END UP FAIRLY
SIMILAR IN MANY AREAS.  THE COOLER TEMPERATURES ARE EXPECTED IN THE
MONDAY THROUGH WEDNESDAY TIMEFRAME /ESP TUES AND WED/ WITH THE
APPROACH/ARRIVAL OF THAT NEXT UPPER LEVEL LOW PRESSURE SYSTEM...WITH
HIGHS FALLING BACK INTO THE 60S FOR WEDNESDAY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 18, 3:24 PM CDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
324 PM CDT WED MAY 18 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
191200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
324 PM CDT WED MAY 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCE FOR THUNDERSTORMS WILL INCREASE OVERNIGHT...WITH A FEW
SEVERE STORMS POSSIBLE ACROSS PARTS OF NORTH CENTRAL KANSAS. THE
MAIN SEVERE WEATHER THREAT WILL BE HAIL TO THE SIZE OF QUARTERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ISOLATED STRONG STORM COULD LINGER DURING THURSDAY
MORNING...PRODUCING HAIL TO THE SIZE OF NICKELS.

SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE DURING THE LATE
AFTERNOON AND EVENING HOURS THURSDAY...GENERALLY ALONG AND
SOUTH OF A LINE FROM YORK TO ELWOOD NEBRASKA. HAIL TO THE SIZE OF
QUARTERS AND THUNDERSTORM WIND GUSTS TO 60 MPH WILL BE THE PRIMARY
SEVERE WEATHER THREATS...THOUGH ISOLATED TORNADOES ARE ALSO
POSSIBLE ACROSS NORTH CENTRAL KANSAS.

SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN FRIDAY AND
SATURDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS ALONG
AND EAST OF HIGHWAY 281. HAIL TO THE SIZE OF QUARTERS AND
THUNDERSTORM WIND GUSTS TO 60 MPH WOULD BE THE PRIMARY HAZARDS...AND
AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED OUT ON FRIDAY.

FINALLY...THUNDERSTORM CHANCES WILL RETURN TO THE OUTLOOK AREA
MONDAY THROUGH WEDNESDAY.  TOO MUCH UNCERTAINTY EXISTS AT THIS TIME
TO PINPOINT DETAILS REGARDING THE THREAT FOR ANY SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED AFTER MIDNIGHT ACROSS NORTH
CENTRAL KANSAS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, May 19, 1:12 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
112 AM CDT THU MAY 19 2011

KSZ017-018-190645-
OSBORNE KS-ROOKS KS-
112 AM CDT THU MAY 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OSBORNE AND SOUTHEASTERN
ROOKS COUNTIES UNTIL 145 AM CDT...

AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLAINVILLE TO CODELL
TO NATOMA...AND MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  NATOMA...
  WOODSTON...
  ALTON...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3925 9950 3956 9909 3956 9900 3946 9881
      3918 9870 3913 9885 3913 9930
TIME...MOT...LOC 0611Z 224DEG 35KT 3927 9931 3918 9916
          3913 9901

WESELY
Local storm report, May 19, 1:22 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
122 AM CDT THU MAY 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HAIL             PLAINVILLE              39.23N 99.30W
05/19/2011  E0.50 INCH       ROOKS              KS   LAW ENFORCEMENT

&&

WESELY
Special weather statement, May 19, 1:37 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
137 AM CDT THU MAY 19 2011

KSZ018-190700-
OSBORNE KS-
137 AM CDT THU MAY 19 2011

...SIGNIFICANT WEATHER ADVISORY FOR OSBORNE COUNTY UNTIL 200 AM
CDT...

AT 136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALTON TO 7 MILES
NORTHEAST OF LURAY...AND MOVING NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ALTON...
  OSBORNE...
  PORTIS...
  DOWNS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3940 9905 3957 9904 3956 9849 3913 9850
      3913 9864
TIME...MOT...LOC 0637Z 208DEG 38KT 3945 9901 3920 9861

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 1:12 AM CDTSpecial Weather StatementGIDOsborne, Rooks33 min
May 19, 1:37 AM CDTSpecial Weather StatementGIDOsborne23 min
May 19, 2:29 AM CDTSpecial Weather StatementGIDJewell31 min
May 19, 4:14 PM CDTTornado WarningGIDOsborne43 min
May 19, 4:56 PM CDTSpecial Weather StatementGIDOsborne34 min
May 19, 5:59 PM CDTSpecial Weather StatementGIDOsborne31 min
May 19, 6:04 PM CDTSevere Thunderstorm WarningGIDOsborne, Smith26 min
May 19, 6:08 PM CDTSpecial Weather StatementGIDMitchell22 min
May 19, 6:33 PM CDTSpecial Weather StatementGIDSmith27 min
May 19, 6:46 PM CDTSpecial Weather StatementGIDSmith29 min
May 19, 6:47 PM CDTTornado WarningGIDMitchell28 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.